Thunderstorm Wind, Warren
- When
- September 18, 5:05 PM EST to 5:08 PM EST
- Where
- Warren County, Franklin
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.567, -84.300
Trees were blown down.
4 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 18, 1:55 PM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 255 PM EDT WED SEP 18 2002 RADAR SHOWING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS INDIANA AND KENTUCKY PIVOTING NORTHEAST TOWARD FA. THIS ASSOCIATED WITH WEAK S/W FORECAST TO PUSH ACROSS AREA TONIGHT. WILL CARRY CHANCE POPS TONIGHT TO ACCOUNT FOR THIS BUT THINK SOME OF IT IS DIURNALLY ENHANCED SO WL INDICATE MAINLY THIS EVENING. FA WILL REMAIN IN THE WARM SECTOR THROUGH FRIDAY WITH CONTINUED SOUTHERLY FLOW AND WAA. MOISTURE SOMEWHAT LIMITED ON THURSDAY BUT ALL THREE MODELS HINTING AT A WEAK S/W MOVING THROUGH. THERE ALSO APPEARS TO BE SOME WEAK ISENTROPIC LIFT THROUGH THE DAY AND WITH AIRMASS REMAINING SLIGHTLY UNSTABLE...WILL HANG ON TO A LOW CHC POP FOR THURSDAY INTO THURSDAY NIGHT. ETA HAS TRENDED EVEN SLOWER WITH APPROACH OF UPPER LEVEL TROF...NOW HOLDING BACK MAIN BATCH OF PCPN TIL FRI NIGHT. AVN A LITTLE QUICKER...BRINGING BETTER SHOT OF PCPN INTO THE WEST THROUGH LATE FRIDAY AFTERNOON. GIVEN SLOWER TREND OF PAST SEVERAL MODEL RUNS...WILL GO AHEAD AND SPREAD BETTER CHC OF PCPN IN FROM WEST TO EAST FOR LATE FRIDAY BUT HIT POPS THE HARDEST FOR FRI NIGHT. WL ALSO HANG ON TO A LINGERING CHANCE FOR SATURDAY. WL BUMP UP HIGH TEMPS A LITTLE FROM CURRENT FORECAST FOR NEXT COUPLE OF DAYS WITH CONTINUED WAA AND FRONT A LITTLE SLOWER ON FRIDAY/ FRIDAY NIGHT. WILL ALSO NUDGE UP LOWS FOR THURSDAY NIGHT AS IT LOOKS LIKE WINDS MAY STAY UP A LITTLE. .ILN...NONE. LOTT
OHZ072-172315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 615 PM EDT TUE SEP 17 2002 THIS IS A TEST...REPEAT ONLY A TEST...REPEAT TEST THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST THIRD OF OHIO. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED FOR THIS EVENING. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED THIS EVENING. .DAYS TWO THROUGH SEVEN... ...TEXT... SITES
The Cincinnati radar (KILN), 44 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were blown down.
Major structural damage was done to the city maintenance building and three homes. Numerous large trees were also downed across the village. Possibly a microburst.
Trees were downed near the intersection of US 22 and Justus Road.
Large limbs were knocked down across the southeast side of Columbus. There were also a few trees blown down in the western suburbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316974, 5316975, 5316976, 5316977, 5316978.